Texas, 2010Heat in Texas, May 27, 2010
May 27, 2010 · NWS FWD · 1 event in 1 county or zone
An 18 month old boy died inside a locked car in the 2900 block of McKinley Ave in northwest Fort Worth. The boy was reported missing shortly after Noon CDT on May 27th and was later found in the car.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An 18 month old boy died inside a locked car in the 2900 block of McKinley Ave in northwest Fort Worth. The boy was reported missing shortly after Noon CDT on May 27th and was later found in the car. The temperature at noon in the city of Fort Worth was 89 degrees with sunny skies prevailing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 27, 10:51 AM CST, 39 minutes earlier.
Area forecast discussion, May 27, 10:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT THU MAY 27 2010
.AVIATION...
GENERAL VFR CONDITIONS ARE EXPECTED THROUGH 00Z SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...WITH THE BEST
CHANCES BEING EAST OF I-35 AND ALSO ACROSS THE AREA WEST OF A
BOWIE...TO TEMPLE LINE. WINDS WILL REMAIN LIGHT AND VARIABLE.
SOME PATCHY 5SM HZ/BR IS POSSIBLE 11-14Z.
58
&&
.UPDATE...
AN UPPER LEVEL RIDGE IS CENTERED OVER NEW MEXICO WITH NORTH FLOW
PREVAILING OVER NORTH TEXAS. THE MODELS INDICATE A FEW WEAK
DISTURBANCES WILL MOVE ACROSS NORTH TEXAS IN THIS NORTH FLOW. AT
THE SURFACE...WARM AND HUMID CONDITIONS PERSIST AND A BOUNDARY
REMAINS DRAPED ACROSS THE NORTHEASTERN PORTIONS OF THE CWA. WITH
THE PRESENCE OF THE BOUNDARY /WHICH WILL SLOWLY DRIFT TO THE
SOUTHWEST TODAY/ AND THE PRESENCE OF ADEQUATE MOISTURE /PWAT OF
1.41 INCHES ON THE 12Z MORNING SOUNDING/...HAVE EXPANDED 20 POPS
FOR THE AFTERNOON TO INCLUDE ALL BUT THE NORTHWESTERN QUADRANT OF
NORTH TEXAS. BUT HAVE KEPT THE MENTION OF ISOLATED THUNDERSTORMS
IN THE NORTHWEST. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH
AFTERNOON THUNDERSTORMS. OTHERWISE...MADE A FEW ADJUSTMENTS TO
AFTERNOON TEMPERATURES AND SKY GRIDS.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 236 AM CDT THU MAY 27 2010/
A SUMMER LIKE PATTERN WILL CONTINUE ACROSS NORTH TEXAS THROUGH
THE WEEKEND AS UPPER LEVEL HIGH PRESSURE REMAINS THE DOMINATE WEATHER
FEATURE. THE RIDGE WILL FLATTEN EARLY NEXT WEEK AND THE PATTERN
WILL BECOME MORE PROGRESSIVE. HOWEVER...IT APPEARS THAT NORTH
TEXAS WILL REMAIN SOUTH OF THE MAJORITY OF DYNAMICS ASSOCIATED
WITH ANY EASTWARD MOVING SHORT WAVES. THE GFS AND ECMWF BOTH INDICATE A
SHORT WAVE TROUGH MOVING ACROSS NORTH TEXAS AROUND WEDNESDAY OF
NEXT WEEK WHICH WILL BRING INCREASING PRECIPITATION CHANCES.
IN THE SHORT TERM...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TODAY AS A WEAK SHORT
WAVE BACK DOORS THE REGION FROM NORTHEAST. LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY HAZARD WITH ANY STORM THAT FORMS DUE TO WEAK
STEERING FLOW AND ADEQUATE MOISTURE. ALONG WITH THE PRECIPITATION
CHANCES...SOME PATCHY FOG WILL BE POSSIBLE IN THE SOUTHEAST ZONES...
WHERE THE MOST ABUNDANT LEVEL MOISTURE WILL REMAIN.
WILL HOLD ON TO SOME 10 PERCENT PRECIPITATION CHANCES THROUGH
EARLY NEXT WEEK AS AN ISOLATED SHOWER OR STORM COULD DEVELOP.
ALTHOUGH...THERE WILL BE NO DISCERNIBLE FOCUS FOR STORM
INITIATION.
TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK WILL REMAIN WARM WITH
HIGHS IN THE UPPER 80S TO MIDDLE 90S AND LOWS IN THE MID 60S TO
LOWER 70S.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 94 70 94 70 94 / 10 10 10 10 10
WACO, TX 93 66 95 66 96 / 20 10 10 10 10
PARIS, TX 91 67 88 67 89 / 20 10 10 10 10
DENTON, TX 93 66 93 64 94 / 10 10 10 10 10
MCKINNEY, TX 92 65 91 63 92 / 20 10 10 10 10
DALLAS, TX 94 72 93 72 93 / 10 10 10 10 10
TERRELL, TX 96 67 92 67 92 / 20 10 10 10 10
CORSICANA, TX 91 68 93 69 92 / 20 10 10 10 10
TEMPLE, TX 93 65 92 67 93 / 20 20 10 10 10
MINERAL WELLS, TX 90 63 91 64 92 / 10 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/82
Hazardous weather outlook, May 27, 3:43 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT THU MAY 27 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
443 AM CDT THU MAY 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
ACROSS NORTH TEXAS. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WOULD
BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS NEXT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Heat, Tarrant
- When
- May 27, 11:30 AM CST
- Where
- Tarrant forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
An 18 month old boy died inside a locked car in the 2900 block of McKinley Ave in northwest Fort Worth. The boy was reported missing shortly after Noon CDT on May 27th and was later found in the car. The temperature at noon in the city of Fort Worth was 89 degrees with sunny skies prevailing.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Tarrant | 2010-05-27 | 1 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, May 27, 2010$250,000 · 1 event
- Hail and Damaging Wind in Kentucky, May 27, 2010$200,000 · 1 in hail · 4 events
- Damaging Winds in Alabama, May 27, 2010$100,000 · 65 kt wind · 6 events
- Flash Flooding and Hail in North Dakota, May 27, 2010$60,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, May 27, 2010$28,000 · 1.75 in hail · 12 events
- Damaging Winds in Ohio, May 27, 2010$31,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, May 27, 2010$18,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 27, 2010$20,000 · 50 kt wind · 5 events
- Hail and Lightning Strike in North Carolina, May 27, 2010$20,000 · 0.75 in hail · 2 events
- Damaging Wind in Louisiana, May 27, 2010$20,000 · 50 kt wind · 1 event
- Flash Flooding and Flood in Indiana, May 27, 2010$12,000 · 56 kt wind · 10 events
- Hail and Damaging Wind in Pennsylvania, May 27, 2010$3,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233993.